Hail, Palm Beach
- When
- April 18, 1:45 PM EST
- Where
- Palm Beach County, 15.44 mi W of Jupiter
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 26.942, -80.350
Public reported nickel size hail near Bee line Hwy and Indiantown Road.
The combination of a stalled front and sea breeze boundaries led to the formation of strong thunderstorms over southeast Florida during the afternoon hours. Reports of small hail were received from several locations from Palm Beach to Miami-Dade counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
The combination of a stalled front and sea breeze boundaries led to the formation of strong thunderstorms over southeast Florida during the afternoon hours. Reports of small hail were received from several locations from Palm Beach to Miami-Dade counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 18, 12:40 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 140 PM EDT MON APR 18 2011 CONVECTIVE ACTIVITY DEVELOPING OVER N PALM BEACH COUNTY AT THE MOMENT WITH MOVEMENT TOWARD THE E. EXPECT MORE DEVELOPMENT AS THE AFTERNOON PROGRESSES ADDITIONALLY IN THE INTERIOR WHICH SHOULD ALSO MOVE EASTWARD. DISCUSSION...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD ACROSS FLA THIS WEEK. A SURFACE RIDGE AXIS WILL EXTEND FROM THE ATLC WESTWARD ACROSS CENTRAL/N FL THROUGH THE PERIOD WITH THE MID/UPPER HIGH PRES CENTERED OVER THE GULF OF MEX RIDGING NE OVER THE SAME AREA. THE RESULT WILL BE A WARM WEEK AND ESSENTIALLY DRY. WITH AN EASTERLY FLOW...A FEW STRAY SHRA MAY ALWAYS SNEAK UPON THE E COAST FROM THE ATLC AND OCCUR IN THE INTERIOR AND W IN THE LATE AFTERNOON AND EARLY EVE HOURS. BUT FORECAST RAOBS SHOW A DRIER AND STABLE ATMOSPHERE ALOFT THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. THUS...MOISTURE APPEARS TO BE TOO LOW TO MENTION PRECIPITATION FOR THE REST OF THE WEEK. && .AVIATION... SOME TOWERING CU IS BEGINNING TO APPEAR ON VISIBLE SATELLITE ALONG THE E CST SEA BREEZE AND SOME SHRA WILL LIKELY DEVELOP IN THE NEXT HOUR OR SO AND HAVE INCLUDED IN THE 18Z TAFS FOR E CST TERMINALS. A THUNDERSTORM OR TWO ARE ALSO POSSIBLE BY LATE THIS AFTERNOON AND FEEL THAT THESE WILL REMAIN WEST OF THE TERMINALS BUT THEY COULD PROVIDE STRONG OUTFLOW BOUNDARIES THAT MAY RETURN EAST SO ALSO INTRODUCED VCTS AFT 21Z AND THESE THEN WILL DIMINISH AFT 00-01Z. SOUTHEAST WIND WILL DIMINISH TO LESS THAN 5KT LATE THIS EVENING WITH A WEST COAST SEA BREEZE AT KAPF BECOMING LIGHT SE AGAIN AFT 01-02Z. && .MARINE...E-ESE WINDS 10-15 KT RANGE THROUGH FRI THEN POSSIBLY INCREASING SOME OVER THE WEEKEND. SEAS THROUGH FRIDAY 4 FT OR LESS. && .FIRE WEATHER...RH MAY FALL TO THE UPPER 30S TO NEAR 40 IN THE WESTERN INTERIOR THROUGH THE WEEK BUT NO HIGHLIGHTS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 87 73 85 / 10 10 - - FORT LAUDERDALE 74 86 76 86 / 10 10 - - MIAMI 73 88 74 86 / 10 10 - - NAPLES 68 88 68 89 / 10 10 - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...15/JR AVIATION/RADAR/FIRE...30/KB
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 614 AM EDT MON APR 18 2011 FLZ063-066>075-168-172>174-190500- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 614 AM EDT MON APR 18 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...SCATTERED THUNDERSTORMS TODAY WITH SOME POSSIBLY STRONG... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT VISIBILITY: ISOLATED AREAS OF DENSE FOG WILL REMAIN ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA THROUGH 9 AM. VISIBILITIES WILL BE REDUCED TO AROUND OR LESS THAN ONE QUARTER OF A MILE ESPECIALLY ALONG ALLIGATOR ALLEY WHERE VISIBILITY HAS BEEN REPORTED AS LOW AS ONE CAR LENGTH. THUNDERSTORMS: SEA BREEZE BOUNDARIES ARE EXPECTED TO DEVELOP AND PUSH INLAND THIS AFTERNOON WITH SCATTERED THUNDERSTORMS DEVELOPING ALONG THE BOUNDARIES. MOST STORMS WILL BE CONCENTRATED OVER THE WESTERN SUBURBS OF THE EAST COAST COUNTIES AND INTERIOR SECTIONS OF SOUTH FLORIDA. WIND: THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. HAIL: THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The Melbourne radar (KMLB), 134 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
1 hail. Local standard time, as filed.
Public reported nickel size hail near Bee line Hwy and Indiantown Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305030.